Alert archive / Oregon / Gale Warnings in 2014
Gale Warning 48, NWS Medford, OR
NWS Medford, OR issued this gale warning at Oct 27, 2014, 3:44 PM PDT. It took effect at Oct 28, 2014, 7:00 AM PDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2014, 3:44 PM PDT (22:44 UTC)
- In effect from
- Oct 28, 2014, 7:00 AM PDT
- Expired
- Oct 28, 2014, 9:08 AM PDT
- In force
- 2 hr
- Issued by
- NWS Medford, OR
The text
As transmitted, in the capitals the NWS used until 2016.
536 WHUS76 KMFR 272244 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 344 PM PDT MON OCT 27 2014 PZZ350-356-281200- /O.UPG.KMFR.GL.A.0031.141028T0600Z-141029T0000Z/ /O.NEW.KMFR.SE.W.0067.141028T1400Z-141029T0000Z/ /O.NEW.KMFR.GL.W.0048.141028T1400Z-141029T0000Z/ /O.UPG.KMFR.SE.A.0036.141028T0600Z-141029T0000Z/ /O.EXT.KMFR.SI.Y.0125.141028T0800Z-141029T0000Z/ /O.EXT.KMFR.SW.Y.0123.141028T0800Z-141028T1400Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 344 PM PDT MON OCT 27 2014 ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT FROM 1 AM TO 5 PM PDT TUESDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT FROM 1 AM TO 7 AM PDT TUESDAY... ...GALE WARNING IN EFFECT FROM 7 AM TO 5 PM PDT TUESDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 7 AM TO 5 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT FROM 7 AM TO 5 PM PDT TUESDAY. A GALE WARNING HAS ALSO BEEN ISSUED. THIS GALE WARNING IS IN EFFECT FROM 7 AM TO 5 PM PDT TUESDAY. THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT FROM 1 AM TO 5 PM PDT TUESDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT FROM 1 AM TO 7 AM PDT TUESDAY. THE HAZARDOUS SEAS WATCH AND THE GALE WATCH HAVE BEEN UPGRADED. * WINDS: SOUTH WINDS AT 15 TO 20 KT WILL INCREASE TO 20 TO 30 KT LATE TONIGHT THEN REACH GALE FORCE TUESDAY MORNING. WINDS WILL SUBSIDE TUESDAY NIGHT. * SEAS: BECOMING STEEP AT 6 TO 10 FEET LATE TONIGHT THEN PEAKING AT VERY STEEP SEAS OF 12 TO 16 FEET TUESDAY AFTERNOON. SEAS WILL SUBSIDE TUESDAY NIGHT BUT WEST SWELL WILL REMAIN HIGH INTO WEDNESDAY MORNING. * AREAS AFFECTED: THE VERY STEEP SEAS AND GALE FORCE WINDS WILL BE FOCUSED AROUND CAPE BLANCO AND AREAS NORTH OF GOLD BEACH AND BEYOND 5 NM FROM SHORE. BUT...ALL OF THE ZONE WILL AT LEAST BE AFFECTED BY SMALL CRAFT CONDITIONS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ PZZ370-281200- /O.EXT.KMFR.SW.Y.0123.141028T0000Z-141028T1400Z/ /O.CON.KMFR.SI.Y.0125.141028T0000Z-141029T0000Z/ /O.UPG.KMFR.GL.A.0031.141028T0600Z-141029T0000Z/ /O.NEW.KMFR.SE.W.0067.141028T1400Z-141029T0000Z/ /O.NEW.KMFR.GL.W.0048.141028T1400Z-141029T0000Z/ /O.UPG.KMFR.SE.A.0036.141028T0600Z-141029T0000Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 344 PM PDT MON OCT 27 2014 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 7 AM PDT TUESDAY... ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 PM PDT TUESDAY... ...GALE WARNING IN EFFECT FROM 7 AM TO 5 PM PDT TUESDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 7 AM TO 5 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT FROM 7 AM TO 5 PM PDT TUESDAY. A GALE WARNING HAS ALSO BEEN ISSUED. THIS GALE WARNING IS IN EFFECT FROM 7 AM TO 5 PM PDT TUESDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 7 AM PDT TUESDAY. THE HAZARDOUS SEAS WATCH AND THE GALE WATCH HAVE BEEN UPGRADED. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 PM PDT TUESDAY. * WINDS: SOUTH WINDS AT 15 TO 25 KT WILL INCREASE TO 25 TO 30 KT TONIGHT THEN REACH GALE FORCE TUESDAY MORNING. WINDS WILL SUBSIDE TUESDAY NIGHT. * SEAS: STEEP AT 6 TO 9 FEET BUILDING TO 9 TO 12 FEET LATE TONIGHT THEN PEAKING AT VERY STEEP SEAS OF 12 TO 16 FEET TUESDAY AFTERNOON. SEAS WILL SUBSIDE TUESDAY NIGHT BUT WEST SWELL WILL REMAIN HIGH INTO WEDNESDAY MORNING. * AREAS AFFECTED: THE VERY STEEP SEAS WILL AFFECT ALL AREAS WHILE THE GALE FORCE WINDS WILL BE STRONGEST FROM 10 TO 50 NM FROM SHORE. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ PZZ376-281200- /O.EXT.KMFR.SW.Y.0123.141028T0000Z-141028T1400Z/ /O.CON.KMFR.SI.Y.0125.141028T0300Z-141029T0000Z/ /O.UPG.KMFR.GL.A.0031.141028T0600Z-141029T0000Z/ /O.NEW.KMFR.SE.W.0067.141028T1400Z-141029T0000Z/ /O.NEW.KMFR.GL.W.0048.141028T1400Z-141029T0000Z/ /O.UPG.KMFR.SE.A.0036.141028T0600Z-141029T0000Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 344 PM PDT MON OCT 27 2014 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 7 AM PDT TUESDAY... ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 PM PDT TUESDAY... ...GALE WARNING IN EFFECT FROM 7 AM TO 5 PM PDT TUESDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 7 AM TO 5 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT FROM 7 AM TO 5 PM PDT TUESDAY. A GALE WARNING HAS ALSO BEEN ISSUED. THIS GALE WARNING IS IN EFFECT FROM 7 AM TO 5 PM PDT TUESDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 7 AM PDT TUESDAY. THE HAZARDOUS SEAS WATCH IS NO LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 PM PDT TUESDAY. * WINDS: SOUTH WINDS AT 15 TO 25 KT WILL INCREASE TO 25 TO 30 KT TONIGHT THEN REACH GALE FORCE TUESDAY MORNING. WINDS WILL SUBSIDE TUESDAY NIGHT. * SEAS: STEEP AT 6 TO 9 FEET BUILDING TO 9 TO 12 FEET LATE TONIGHT THEN PEAKING AT VERY STEEP SEAS OF 12 TO 16 FEET TUESDAY AFTERNOON. SEAS WILL SUBSIDE TUESDAY NIGHT BUT WEST SWELL WILL REMAIN HIGH INTO WEDNESDAY MORNING. * AREAS AFFECTED: THE VERY STEEP SEAS WILL AFFECT ALL AREAS BUT THE GALE FORCE WINDS AND HIGHEST SEAS ARE EXPECTED IN THE AREA NORTH OF GOLD BEACH AND 10 TO 40 NM FROM SHORE. ALL OF THE ZONE WILL AT LEAST BE AFFECTED BY SMALL CRAFT ADVISORY LEVEL WINDS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ DW HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR
2 follow-up statements
274 WHUS76 KMFR 281002 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 302 AM PDT TUE OCT 28 2014 PZZ350-356-370-376-282315- /O.CON.KMFR.SI.Y.0125.000000T0000Z-141029T0000Z/ /O.CON.KMFR.SW.Y.0123.000000T0000Z-141028T1400Z/ /O.CON.KMFR.GL.W.0048.141028T1400Z-141029T0000Z/ /O.CON.KMFR.SE.W.0067.141028T1400Z-141029T0000Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 302 AM PDT TUE OCT 28 2014 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 7 AM PDT THIS MORNING... ...GALE WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 5 PM PDT THIS AFTERNOON... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 5 PM PDT THIS AFTERNOON... A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 5 PM PDT THIS AFTERNOON. A GALE WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 5 PM PDT THIS AFTERNOON. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 7 AM PDT THIS MORNING. * WINDS: SOUTH WINDS AT 20 TO 25 KT WILL INCREASE TO GALE FORCE 35 TO 45 KR THIS MORNING. STRONG SOUTH WINDS WILL CONTINUE THROUGHOUT TODAY THEN SUBSIDE TONIGHT. * SEAS: BECOMING STEEP AT 6 TO 10 FEET THIS MORNING THEN PEAKING AT VERY STEEP SEAS OF 12 TO 16 FEET THIS AFTERNOON. SEAS WILL SUBSIDE TONIGHT BUT WEST SWELL WILL REMAIN HIGH INTO WEDNESDAY MORNING. * AREAS AFFECTED: THE VERY STEEP SEAS AND GALE FORCE WINDS WILL BE FOCUSED AROUND CAPE BLANCO AND AREAS NORTH OF GOLD BEACH AND BEYOND 5 NM FROM SHORE. BUT...ALL OF THE ZONE WILL AT LEAST BE AFFECTED BY SMALL CRAFT CONDITIONS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ FB HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR
586 WHUS76 KMFR 281608 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 908 AM PDT TUE OCT 28 2014 PZZ356-376-290515- /O.CAN.KMFR.GL.W.0048.000000T0000Z-141029T0000Z/ /O.NEW.KMFR.SW.Y.0124.141028T1608Z-141029T1800Z/ /O.CON.KMFR.SE.W.0067.000000T0000Z-141029T0000Z/ /O.CON.KMFR.SI.Y.0125.000000T0000Z-141029T0000Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 908 AM PDT TUE OCT 28 2014 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 11 AM PDT WEDNESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 11 AM PDT WEDNESDAY. THE GALE WARNING HAS BEEN CANCELLED. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. * WINDS: SOUTH 15 TO 25 KT WITH GUSTS TO 30 KT. * SEAS: STEEP TO VERY STEEP COMBINED SEAS OF 10 TO 14 FEET EASING THIS EVENING...BUT WESTERLY SWELL WILL REMAIN HIGH INTO WEDNESDAY MORNING. * AREAS AFFECTED: STRONGEST WINDS AND STEEPEST SEAS WILL BE FOCUSED NEAR CAPE BLANCO AND ALSO ACROSS NORTHERN PORTIONS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ PZZ350-370-290515- /O.CAN.KMFR.GL.W.0048.000000T0000Z-141029T0000Z/ /O.CON.KMFR.SE.W.0067.000000T0000Z-141029T0000Z/ /O.CON.KMFR.SI.Y.0125.000000T0000Z-141029T0000Z/ /O.NEW.KMFR.SW.Y.0124.141029T0000Z-141029T1800Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 908 AM PDT TUE OCT 28 2014 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM PDT WEDNESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM PDT WEDNESDAY. THE GALE WARNING HAS BEEN CANCELLED. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. * WINDS: SOUTH 20 TO 25 KT WITH GUSTS TO 35 KT. * SEAS: VERY STEEP COMBINED SEAS OF 12 TO 15 FEET WILL SUBSIDE TONIGHT BUT WEST SWELL WILL REMAIN HIGH INTO WEDNESDAY MORNING. * AREAS AFFECTED: STRONGEST WINDS AND STEEPEST SEAS WILL BE FROM ABOUT 5 TO 25 NM FROM SHORE. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ SPILDE HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Oct 27, 2:53 PM PDT, 51 minutes earlier.
Area forecast discussion, Oct 27, 2:53 PM PDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
253 PM PDT MON OCT 27 2014
.SHORT TERM...TODAY THROUGH FRIDAY MORNING...AFTER A WEEK OF RAIN
AFFECTING AT LEAST PORTIONS OF THE FORECAST AREA EVERY DAY...TODAY
REPRESENTS THE FIRST DRY WEATHER DAY FOR SOUTHERN OREGON AND
NORTHERN CALIFORNIA IN A WEEK. SEASONABLE TEMPERATURES ARE BEING
OBSERVED...WITH 60S IN WEST SIDE VALLEYS...50S EAST SIDE...AND
AROUND 60 IN NORTHERN CALIFORNIA. MIDLEVEL AND HIGH CLOUDS ARE
APPROACHING THE COAST FROM THE WEST...SIGNALING THE END TO ANY
FAIR WEATHER FOR THE COAST AS MULTIPLE FRONTS MOVE THROUGH THE
COAST OVER THE NEXT WEEK OR SO.
MOST LOCATIONS WEST OF THE CASCADES HAVE NOT HAD A FROST OR FREEZE
YET THIS FALL...AND THIS WILL CONTINUE TO BE THE CASE TONIGHT FOR
SOUTHWEST OREGON AS MID AND HIGH CLOUDS KEEP TEMPERATURES AROUND THE
40 DEGREE MARK OR HIGHER. THE CLOUD SHIELD WILL NOT LIKELY MAKE IT
FAR ENOUGH SOUTH TO PREVENT THE SHASTA AND SCOTT VALLEYS IN SISKIYOU
COUNTY FROM GETTING COLD. THEREFORE...HAVE ISSUED A FROST ADVISORY
AT NPWMFR FOR THOSE AREAS FOR TEMPERATURES BOTTOMING OUT IN THE
LOW TO MID 30S LATE TONIGHT INTO TUESDAY MORNING.
TOMORROW THE COLD FRONT WILL MAKE IT'S WAY TO THE COAST...BRINGING
RAIN TO THE COAST IN THE MORNING...SPREADING INLAND TO THE CASCADES
IN THE AFTERNOON. AN IMPRESSIVE PLUME OF MOISTURE WITH PRECIPITABLE
WATER VALUES OF MORE THAN AN INCH IS SHOWING UP ON SATELLITE-DERIVED
IMAGERY NOW...AND THIS COULD CONTRIBUTE TO SOME HIGH RAINFALL RATES
AT THE CURRY COUNTY COAST TUESDAY EVENING. DYNAMICS WON'T BE
IMPRESSIVE BUT WITH ONSHORE FLOW AND THAT MUCH MOISTURE...PLENTY OF
RAIN WILL BE OBSERVED.
THE BOUNDARY HANGS AROUND THROUGH WEDNESDAY...KEEPING RAINFALL GOING
MAINLY AT THE COAST...WITH LESSER CHANCES OF RAIN THE FARTHER INLAND
ONE TRAVELS. THE FRONTAL BOUNDARY LIFTS NORTH LATE WEDNESDAY IN THE
FORM OF A WARM FRONT...AND COULD BRING A BREAK TO THE PRECIPITATION
FOR MOST AREAS WEDNESDAY NIGHT INTO THURSDAY MORNING.
ON THURSDAY NIGHT INTO FRIDAY THE ATTENTION TURNS TOWARDS A
SIGNIFICANT TROUGH...WHICH WILL USHER IN WIDESPREAD
PRECIPITATION...LOWERING SNOW LEVELS...AND WILL LIKELY CREATE A WET
HALLOWEEN FOR SOME ACROSS THE FORECAST AREA. EARLIER MODELS
SUGGESTED A WASHOUT ON ALL HALLOW'S EVE FOR MOST LOCATIONS...BUT NOW MODELS
HAVE BROUGHT IN THE STEADY RAINS EARLIER ON FRIDAY...MAKING FOR
MORE OF A HIT-OR-MISS SHOWERY SCENARIO FOR LATE FRIDAY AFTERNOON
AND EVENING.
.LONG TERM...FROM HALLOWEEN THROUGH MONDAY. MODELS ARE IN GOOD
AGREEMENT THROUGHOUT THE EXTENDED FORECAST PERIODS. AS MENTIONED
PREVIOUSLY...HALLOWEEN GENERALLY STARTS OFF WET. THIS HAS BEEN
CONSISTENT OVER THE PAST SEVERAL DAYS AND CONFIDENCE IS GOOD WITH
THIS CONSISTENCY...MODEL TO MODEL AND RUN TO RUN. AS THE JET IS
EXPECTED TO MOVE EAST OF THE CASCADES SATURDAY AFTERNOON A SHOWERY
PATTERN MOVES IN BEHIND THE FRONT WITH 500 MB TEMPERATURES OF -25C
EXTENDING ACROSS TO THE EAST SIDE. THE MODELS ARE ALSO INDICATING
INSTABILITY AT THIS TIME AND WITH THE 500 MB TEMPS NEAR -28C AT
THE COAST A SLIGHT CHANCE OF THUNDERSTORMS IS WARRANTED. THIS COLD
AIR MASS ALOFT MOVES OVER THE EAST SIDE BY 18Z SATURDAY...BUT THE
SURFACE SUPPORT WILL BE GONE WITH TEMPS COOLING INLAND AND WILL
KEEP CHANCES OF THUNDERSTORMS TO END HALLOWEEN EVENING...AND WILL
NOT ADD TO THE EAST SIDE WITH TEMPERATURES REMAINING BELOW TRIGGER
TEMP IN THAT AREA UNDER THE CONTINUED CLOUDINESS.. THE SHOWERS
TAPER OFF A BIT SATURDAY NIGHT AHEAD OF THE NEXT COLD FRONT THAT
MOVES IN SUNDAY. AS THE UPPER RIDGE BUILDS OFFSHORE ANOTHER WEAK
SYSTEM MOVES THROUGH MONDAY.
&&
.AVIATION...FOR THE 28/00Z TAF CYCLE...VFR CONDITIONS THIS
AFTERNOON SHOULD CONTINUE THROUGH THE EVENING...WITH MVFR CEILINGS
AND VISIBILITIES POSSIBLE IN WEST SIDE VALLEYS LATE TONIGHT AND
TUESDAY MORNING. SHOWERS ASSOCIATED WITH AN APPROACHING FRONT WILL
REACH THE COAST LATE TONIGHT...WITH MVFR CEILINGS BY MORNING...AND
MOUNTAIN OBSCURATION SPREADING THROUGH THE COAST RANGE.
&&
.MARINE...UPDATED 245 PM PDT MON 27 OCT 2014...THE MARINE HEADLINES
HAVE BEEN ADJUSTED WITH BETTER MODEL AGREEMENT ON A SLIGHTLY SLOWER
MOVEMENT OF AN APPROACHING COLD FRONT. IT WILL BRING MODERATE RAIN
AND HAVE SUFFICIENT STRENGTH FOR SMALL CRAFT ADVISORY CONDITIONS TO
DEVELOP IN THE OUTER WATERS EARLY THIS EVENING THEN SPREAD ACROSS
THE WATERS OVERNIGHT. SOUTH WINDS INCREASE TO GALES AFTER 7AM ON
TUESDAY MORNING WITH THE STRONGEST WINDS FROM THE VICINITY OF CAPE
BLANCO NORTHWARD AND BEYOND 5 NM FROM SHORE.
THE WIND WAVE AND SWELL COMPONENTS WILL BOTH BE SIGNIFICANT AS SEAS
BUILD TO A PEAK AROUND 12 TO 16 FEET EARLY TUESDAY EVENING. WINDS
WILL DIMINISH TUESDAY NIGHT BUT A HIGH AND STEEP WEST SWELL WILL
BUILD TO ITS PEAK AT AROUND 11 FEET AT 14 SECONDS. SWELL DOMINATED
SEAS REMAIN HIGH TUESDAY NIGHT INTO WEDNESDAY MORNING THEN
CONDITIONS IMPROVE UNDER HIGH PRESSURE WEDNESDAY AFTERNOON AND
EVENING BEFORE ANOTHER FRONT BRINGS INCREASED WINDS INTO THURSDAY
AFTERNOON. THIS FRONT DOES NOT LOOK AS STRONG AS THE PAST FEW
PRECEDING FRONTS. BUT, IT OUGHT TO BRING SMALL CRAFT ADVISORY LEVEL
WINDS AND SEAS. A SIMILARLY STRONG FRONT IS FORECAST TO FOLLOW EARLY
FRIDAY THEN A PERIOD OF HIGH AND STEEP SWELL DOMINATED SEAS IS
EXPECTED AT THE END OF THE WEEK. CONDITIONS MAY BRIEFLY IMPROVE ON
SUNDAY. /DW
&&
.CLIMATE....CALENDAR YEAR PRECIPITATION TOTALS (IN) AND
PERCENTAGE OF NORMAL FOR THE FORECAST AREA SINCE JAN 1:
NORTH BEND..........29.25..........69 PERCENT.
ROSEBURG............21.47..........95 PERCENT.
MEDFORD.............15.26..........132 PERCENT.
KLAMATH FALLS.......10.16..........92 PERCENT.
MOUNT SHASTA CITY...18.57..........63 PERCENT.
ALTURAS.............7.71...........74 PERCENT.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...FROST ADVISORY FROM 2 AM TO 8 AM PDT TUESDAY FOR CAZ080>082.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS FROM 11 PM THIS EVENING TO 5 PM
PDT TUESDAY FOR PZZ350-356.
HAZARDOUS SEAS WARNING FROM 7 AM TO 5 PM PDT TUESDAY FOR
PZZ350-356-370-376.
GALE WARNING FROM 7 AM TO 5 PM PDT TUESDAY FOR
PZZ350-356-370-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 1 AM TO 7 AM PDT
TUESDAY FOR PZZ350-356.
SMALL CRAFT ADVISORY FOR WINDS FROM 8 PM THIS EVENING TO 5 PM
PDT TUESDAY FOR PZZ376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 7 AM PDT TUESDAY
FOR PZZ370-376.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 5 PM PDT TUESDAY FOR
PZZ370.
NSK/SBN/SBNThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 3:44 PM PDT | Hazardous Seas Warning | MFR | 28 hr | |
| Oct 27, 2:30 PM PDT | Frost Advisory | MFR | Siskiyou | 18 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.